Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

What causes skin rash with abdominal pain?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6425 Questions
Question
I wake up with hives in the morning and a rash. I don't have it during the day time. I have had it off and on for a month now! I don't know what is causing it, also last night I had severe sharp pains in upper abdomen after I took ibuprofen it stopped the pain. I have had this before only wakes me up at night? I have been doing some strenuous exercise lifting hay bales and feeding horses. But I have done this for ten years. I have dogs and cats but I have never been allergic to anything before, I have occasional sinus trouble , I take for anxiety colopin, Zoloft and antenol for high blood pressure, I have taken Klonopin and Zoloft for about 20 years and antenol for about 2 years blood pressure is normal. I do not drink or smoke
Posted Wed, 5 Feb 2014 in Skin Rash
 
 
Answered by Dr. Indu Kumar 3 hours later
Brief Answer: You need detail investigation for rash and pain. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Occasional rash can be due to many reasons.You need proper clinical examination and investigations.Rash can be due to insect bite,allergy,worms in abdomen etc. Cause of allergic rash can be inside or outside the body. Sharp abdominal pain may also be due to many reasons. You need investigations like routine hemogram,RBS,LFT,RFT,Lipid profile,Urine RE/ME,Stool examination(routine and microscopic),Ultrasound of abdomen,Upper GI endoscopy. Ultrasound can exclude many causes of abdominal pain. You should avoid ibuprofen for abdominal pain though it caused relief in your case. For rash,empirically you can take antihistaminics like tablet levocetrizine 10 mg at night for 10 days. Proper treatment depend upon clinical findings and investigation reports. You should regularly take anti hypertensives. It is great that you don't smoke or drink. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes skin rash with abdominal pain? 1 hour later
You don't think that the heavy exercise would cause painm muscle strain in the upper abdomen , I don't have it during the day when I am active , only sometimes at night and the rash is only when I wake up in the morning if I take allegra tablet before bed there I don't have any hives or rash in the morning . I had a really bad cold before the hives started and If it was really a parasite infection why wouldn't I feel it during the day also insect bite or whatever why wouldn't I have the pain in abdomen in the daytime or hives? Thank you please answer! XXXXXXX
 
 
Answered by Dr. Indu Kumar 8 hours later
Brief Answer: You need upper GI endoscopy for pain. Detailed Answer: Hello XXXX Thanks for writing back I was discussing about deep visceral abdominal pain.Of course,if it is superficial in origin due to musculoskeletal causes then it will get relieved form ibuprofen. Since you have abdominal pain at night,i think you should get Ultrasound of abdomen and Upper GI endoscopy done. Reflux need to be ruled out. Many times exact cause of allergy can't be found out and treatment is done on empirical basis.You can continue antihistaminics like allegra for 15 days. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor